Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 2, NWS Portland, OR

January 31, 2007

NWS Portland, OR issued this wind advisory at Jan 31, 2007, 8:03 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2007, 8:03 AM PST (16:03 UTC)
Expired
Jan 31, 2007, 1:19 PM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 311603
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
803 AM PST WED JAN 31 2007


ORZ006-WAZ039-010000-
/O.NEW.KPQR.WI.Y.0002.070131T1603Z-070201T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
803 AM PST WED JAN 31 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR
EASTERN SECTIONS OF THE NORTHERN WILLAMETTE VALLEY AND THE
GREATER VANCOUVER AREA...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

STRONG OFFSHORE EASTERLY WINDS IN AND NEAR THE WESTERN COLUMBIA
RIVER GORGE WILL SPREAD FURTHER TO THE WEST THIS MORNING AS
MOUNTAIN WAVES DEVELOP ALONG THE WEST SLOPES OF THE CASCADES. EAST
WINDS WILL INCREASE RAPIDLY TO 30 TO 35 MPH WITH GUSTS TO 45 MPH
BY MID MORNING AS A SHALLOW INVERSION BREAKS. THESE WINDS WILL
AFFECT THE EASTERN AREAS OF PORTLAND...VANCOUVER...AND CLARK
COUNTY. THE STRONGEST WINDS WILL OCCUR ALONG A NORTH TO SOUTH
RUNNING LINE NEAR THE PORTLAND AIRPORT AND INTERSTATE 205 BRIDGE
ACROSS THE COLUMBIA RIVER. THE EAST WINDS WILL CONTINUE THROUGH
MID AFTERNOON AND THEN GRADUALLY DIMINISHING DURING THE LATE
AFTERNOON AND EVENING AS THE PRESSURE GRADIENT WEAKENS ACROSS THE
CASCADES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
1 follow-up statement
000 
WWUS76 KPQR 312119
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
119 PM PST WED JAN 31 2007

ORZ006-WAZ039-312230-
/O.CAN.KPQR.WI.Y.0002.000000T0000Z-070201T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
119 PM PST WED JAN 31 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

THE OFFSHORE PRESSURE GRADIENT ACROSS THE CASCADE MOUNTAINS HAS
WEAKENED THIS AFTERNOON TO A POINT WHERE ADVISORY LEVEL WINDS ARE
UNLIKELY TO DEVELOP. BREEZY EAST WINDS HOWEVER OF 20 MPH WITH GUSTS TO
30 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:52 AM PST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 31, 2:52 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
252 AM PST WED JAN 31 2007

.SYNOPSIS...A STRONG UPPER RIDGE WILL REMAIN JUST OFFSHORE FOR THE
REST OF THE WEEK WITH SURFACE HIGH PRESSURE ENTRENCHED EAST OF THE
CASCADES. THE DRY WEATHER MAY NOT LAST THROUGH THE WEEKEND AS THE
HIGH PRESSURE MAY BE DISPLACED PACIFIC SYSTEM BREAKING THROUGH THE
RIDGE SAT NIGHT AND SUN.
&&

.SHORT TERM...MODELS IN GOOD AGREEMENT IN HOLDING HIGH AMPLITUDE
UPPER RIDGE OFFSHORE NEAR 130 W THROUGH THE END OF THE WEEK. LOW
LEVEL OFFSHORE FLOW CONTINUES WITH SURFACE HIGH PRESSURE E OF THE
CASCADES. PDX-DLS GRADIENTS HAVE PICKED UP TO 7 MB AS SURFACE HIGH
HAS SLID DOWN INTO EASTERN WA. THIS HIGH IS LIKELY TO KEEP A DECENT
OFFSHORE GRADIENT TODAY...BEFORE WEAKENING TONIGHT AS SURFACE HIGH
MOVES SE TONIGHT IN ADVANCE OF ANOTHER STRONG HIGH THE MODELS HAVE
MOVING S THU AND THU NIGHT. EXPECT THIS TO REJUVENATE THE OFFSHORE
PRESSURE GRADIENTS.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODELS CONTINUE TREND OF RIDGE EVENTUALLY BEING UNDERCUT BY
SUNDAY...WITH DRY WEATHER THROUGH SATURDAY. WILL CONTINUE CURRENT
FORECAST OF CHANCE OF RAIN NORTH SUNDAY AS MODELS CONTINUE TO
INDICATE A WARM FRONT MOVE OVER THE TOP OF THE TRUNCATED RIDGE AND
BRUSH WASH AND NW OREGON. WEATHER WILL STAY DRY FROM THURSDAY THROUGH
SATURDAY NIGHT. LOOKS DRY AGAIN UNTIL THE MIDDLE OF NEXT WEEK...WHEN
MODELS HINT AT WESTERLIES WILL UNDERCUT THE RIDGE. A VERY STRONG 200
MB WINDS IN THE WESTERN PACIFIC MAY BE HARBINGER FOR THIS POTENTIAL
CHANGE IN THE PATTERN.
&&

.AVIATION...HIGH PRESSURE BUILDING EAST OF THE CASCADES FOR MOSTLY
CLEAR SKIES AND LIGHT WINDS. THE EXCEPTION TO THIS BEING LOW CLOUDS
EAST OF CASCADE LOCKS AND INCREASING EAST WINDS THROUGH AND JUST
WEST OF THE GORGE.
&&

.MARINE...OFFSHORE FLOW WILL REMAIN BELOW SCA THROUGH TONIGHT. SEAS
NEAR 6 FT TODAY.
&&

.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...NONE.
&&

.PRELIMINARY POINT POPS...
AST 00000  PDX 00000  SLE 00000  EUG 00000

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 31, 5:09 AM PST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
509 AM PST WED JAN 31 2007

ORZ001>013-PZZ250-255-270-275-WAZ019>023-039-040-011400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
509 AM PST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.